Drought, Cass
- When
- January 1, 12:00 AM CST to January 2, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across Southwest Cass, Southern Morris, Northeast Upshur, and Western Marion Counties in Northeast Texas to start January 2017. S.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued across Southwest Cass, Southern Morris, Northeast Upshur, and Western Marion Counties in Northeast Texas to start January 2017. However, widespread rainfall amounts of a half inch to an inch fell across this area during the final week of December, which resulted in drought conditions improving to moderate (D1) with the first U.S. Drought Monitor issuance of 2017. Additional improvement occurred across the moderate drought areas during mid-January, where widespread rainfall amounts of three to in excess of four inches fell. This eliminated drought conditions here by the third week of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 11:47 PM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1147 PM CST Sat Dec 31 2016
.AVIATION...
For the 01/06z TAFs, fog is quickly becoming widespread leading
to LIFR flight conditions with ceilings below 300 feet. The fog
will be dense at times throughout the overnight and early morning
hours, and visibilities may be reduced to one quarter of a mile or
less. Patchy drizzle will also be possible. Visibilities should
slowly improve through noon, but MVFR/IFR conditions will persist
areawide. Ceilings and visibilities will lower once again and more
patchy drizzle will develop after 02/00z. Scattered convection
may begin to affect portions of East Texas, mainly the KTYR and
KLFK TAF sites, by the end of the period.
/09/
&&
.PREV DISCUSSION... /issued 950 PM CST Sat Dec 31 2016/
DISCUSSION...
The sct -SHRA has diminished and exited the region stage right
this evening into far NE LA/across much of MS with the departure
of weak shortwave energy shifting NE across the SE states.
Meanwhile...areas of FG have developed (some dense) over much of
the region...with pea soup FG noted here at the NWS office. Have
noted a trend with bndry lyr winds advecting the FG W into E
TX/extreme SE OK per sfc obs. While our far Wrn E TX counties
remain mostly FG free attm...this should not last long as the
HRRR/WFR/GFS remain in good agreement with the FG spreading
farther W into Ecntrl TX as weak sfc ridging continues to build
SW into Srn AR/Nrn LA. Given the fireworks celebrations ongoing
with the end of the new year...the smoke will also reduce vsbys
further...thus have expanded the Dense FG Advisory to include the
remainder of the forecast area and extended the advisory one more
hour (through 16Z) as vsbys will likely remain poor for much of
New Year/s Sunday morning before lifting.
Did make a few minor tweaks to min temps...mainly to lower them a
couple degrees especially across Deep E TX/Ncntrl LA where temps
are already near original forecast mins. Otherwise...the remainder
of the forecast is on track.
Thank you for the coordination this evening LZK/JAN/FWD/HGX. On
behalf of WFO SHV...we wish you all a Happy New Year!
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 67 61 72 / 10 30 60 90
MLU 53 66 62 74 / 20 20 50 90
DEQ 46 60 54 70 / 10 20 70 90
TXK 49 62 57 69 / 10 20 70 90
ELD 48 61 56 71 / 10 20 50 90
TYR 53 70 60 73 / 10 30 80 90
GGG 53 69 61 72 / 10 30 70 90
LFK 58 72 63 76 / 10 30 80 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 10 AM CST Sunday for ARZ050-051-059>061-
070>073.
LA...Dense Fog Advisory until 10 AM CST Sunday for LAZ001>006-010>014-
017>022.
OK...Dense Fog Advisory until 10 AM CST Sunday for OKZ077.
TX...Dense Fog Advisory until 10 AM CST Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
15/09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CST SAT DEC 31 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1155 AM CST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST LOUISIANA TODAY...BUT MOVE OUT OF THE REGION BY EARLY THIS EVENING. NO STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. PATCHY DENSE FOG WILL LIKELY DEVELOP LATE TONIGHT ACROSS THE ENTIRE FOUR STATE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PATCHY DENSE FOG SHOULD HAVE BURNED OFF BY MID TO LATE MORNING ON SUNDAY. BY SUNDAY NIGHT...A STRONG UPPER LEVEL STORM SYSTEM WILL BE APPROACHING THE FOUR STATE REGION FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL INCREASE QUICKLY SUNDAY NIGHT WITH A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH THE STORM SYSTEM LATE SUNDAY NIGHT INTO THE PREDAWN HOURS MONDAY MORNING ACROSS THE SOUTHERN HALF OF NORTHEAST TEXAS. AFTER SUNRISE...THE SEVERE WEATHER THREAT SHIFTS EASTWARD TOWARDS THE TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO ALL OF NORTHERN LOUISIANA AND EXTREME SOUTH CENTRAL ARKANSAS. STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL ARE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY DOWNPOURS. AN ISOLATED TORNADO THREAT CANNOT BE COMPLETELY RULED OUT LATE SUNDAY NIGHT THROUGH MONDAY BEFORE THE STORMS EXIT THE REGION MONDAY AFTERNOON. MUCH COLDER AIR FUNNELS INTO THE REGION DURING THE DAY TUESDAY AND AGAIN ON THURSDAY. THERE CONTINUES TO BE A SMALL CHANCE FOR SOME FORM OF WINTER PRECIPITATION ACROSS THE NORTHERN HALF OF THE FOUR STATE REGION FOR THURSDAY NIGHT AND AGAIN FRIDAY NIGHT...BUT TRENDS HAVE BEEN FOR LESS CHANCES FOR PRECIPITATION AND MODERATING TEMPERATURES AS WE MOVE TOWARDS THE LATER HALF OF NEXT WEEK. THE EXTENDED PORTION OF THE FORECAST WILL CONTINUE TO BE MONITORED THROUGHOUT THE FIRST WEEK OF 2017. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. PALMER
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, January 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668661, 668662, 668663, 668664.